Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Oct 22, 2021, 8:28 PM CDT for Zapata County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2021, 8:28 PM CDT (01:28 UTC)
- Expired
- Oct 22, 2021, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Brownsville, TX
- Hail
- 0.50 in
- Wind
- 40
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted.
958
WWUS84 KBRO 230128
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
828 PM CDT Fri Oct 22 2021
TXZ248-230215-
Zapata TX-
828 PM CDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of northwestern Jim
Hogg and northeastern Zapata Counties through 915 PM CDT...
At 827 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bustamante, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bustamante and Escobas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2727 9910 2721 9895 2707 9895 2692 9906
2699 9924 2727 9916
TIME...MOT...LOC 0127Z 203DEG 11KT 2703 9912
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
54What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Oct 22, 6:39 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 22, 6:39 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
639 PM CDT Fri Oct 22 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...There are some lingering showers across the Rio Grande
Valley this evening in the wake of some stronger thunderstorms
that moved through earlier this afternoon. Have mentioned some
vicinity showers through the evening, mostly at MFE. Otherwise,
VFR ceilings are expected to prevail through the rest of the
period. Fog development Saturday morning is not expected to be as
robust as this morning's development, but have included some brief
patchy MVFR ceilings at HRL early Saturday morning.
&&
.PREV DISCUSSION... /issued 302 PM CDT Fri Oct 22 2021/
SHORT TERM (Now through Saturday night): Satellite and radar images
indicate isolated to scattered convection continues to develop
across portions of northeast Mexico into eastern portions of deep
south Texas this afternoon. A weak 500mb shortwave trough across
northeast Mexico and southwest Texas will move eastward across the
CWA tonight. With low to mid level moisture across portions of
northeast Mexico and deep south Texas...will likely see scattered
showers and isolated thunderstorms continue to develop through the
rest of the afternoon into this evening before the loss of diurnal
heating. Will keep rain chances across the eastern portions of the
CWA Saturday before the upper level trough moves offshore the lower
Texas coast Sat afternoon. Showers and thunderstorms will continue
to develop offshore the lower Texas coast the rest of Sat afternoon
into Sat evening. Temperatures will continue to be above normal
through the short term forecast period especially at night.
Will continue the coastal flood advisory for the lower Texas coast
tonight as some minor coastal flooding is possible this evening
through early Sat morning as astronomical high tides provide water
levels near 1.25 feet MHHW along the coast as well as across
portions of the Laguna Madre.
LONG TERM (Sunday through Friday): A nearly zonal mid-level flow
initially will be replaced by a building 500 mb ridge on Monday. This
pattern should support rain-free conditions across deep south Texas
Sunday and Monday. However, ample low level moisture and a modest
500 mb short wave transversing in the mid to upper level flow may
generate some convection over the Gulf waters on Sunday. Rain
chances are expected to increase late Monday night and Tuesday as
deep tropical moisture surges into the region combines with a upper
level disturbance. The best chances of showers and thunderstorms
will remain near the coast. A large 500mb trough will swing over the
Rockies on Tuesday and into the Plains by midweek pushing the
associated cold front into deep south Texas on Wednesday. Showers
and thunderstorms will be possible Tuesday night and Wednesday along
and ahead of the front, especially along the lower Texas coast.
Above normal temperatures are expected Sunday through Wednesday with
hot days and warm and humid nights. Temperatures are expected to
fall to near or slightly below normal late in the week in the wake
of the front.
MARINE (Now through Saturday night): Seas were near 2 feet with
east to northeast winds near 4 knots at buoy020 at 140 pm this
afternoon. Light southeast winds will prevail across the coastal
waters tonight with surface high pressure across the southeast
United States. The pressure gradient will increase slightly across
the lower Texas coast Saturday with low pressure developing on the
lee side of the Rockies. Light to moderate southeast winds will
prevail across the coastal waters Saturday through Sat night.
Sunday through Wednesday: Moderate onshore flow and low to
moderate seas will prevail along the lower Texas coast through the
period. However, brief periods of small craft exercise caution
conditions may be possible at times through midweek. A slight
chance of showers and thunderstorms are expected Sunday and again
Monday night through Wednesday across the coastal waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 73 87 74 90 / 20 30 10 10
BROWNSVILLE 74 89 76 91 / 20 20 10 10
HARLINGEN 72 89 74 92 / 20 20 10 10
MCALLEN 72 91 74 94 / 30 20 10 10
RIO GRANDE CITY 71 94 72 97 / 30 10 0 0
SOUTH PADRE ISLAND 78 83 80 85 / 20 30 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 4 AM CDT Saturday for TXZ256-257-
351.
GM...None.
&&
This product is also available on the web at:
https://weather.gov/rgv
Aviation Update...69-FarrisHazardous weather outlook, Oct 22, 4:21 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 421 PM CDT Fri Oct 22 2021 TXZ248>257-351-353-232130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 421 PM CDT Fri Oct 22 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Coastal Flood Advisory is in effect from 4 PM this afternoon to 4 AM CDT Saturday. This affects Coastal Kenedy, Coastal Willacy, and Coastal Cameron Counties. Areas of fog will be possible again this morning across portions of the northern ranchlands. Localized areas of dense fog reducing visibility below one mile are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Minor coastal flooding will be possible around high tide each day through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-232130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 421 PM CDT Fri Oct 22 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Widely scattered showers and thunderstorms may develop across the coastal waters this evening. This may lead to locally enhanced areas of winds and seas as well as cloud to water lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Widely scattered showers and thunderstorms may develop across the coastal waters again Saturday and Sunday, and again on Tuesday and Wednesday. This may lead to locally enhanced areas of winds and seas as well as cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 22, 5:54 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Brownsville TX
554 PM CDT Fri Oct 22 2021
TXZ250-222330-
Brooks TX-
554 PM CDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of northeastern Brooks
County through 630 PM CDT...
At 553 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Encino, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Falfurrias, Falfurrias Junior High School, Pleasant Park, La Colonia
Park, Airport Road Addition, Falfurrias Fire Station, Flowella,
Brooks County Airport, Cantu Addition and Brooks County Detention
Center.
This includes US Highway 281 between mile markers 710 and 730.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2726 9803 2698 9799 2691 9829 2726 9843
TIME...MOT...LOC 2253Z 178DEG 10KT 2708 9817
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MejiaSpecial weather statement, Oct 22, 6:09 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Brownsville TX
609 PM CDT Fri Oct 22 2021
TXZ249-230000-
Jim Hogg TX-
609 PM CDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of southern Jim Hogg
County through 700 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Agua Nueva, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Agua Nueva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2680 9867 2689 9885 2714 9874 2700 9848
TIME...MOT...LOC 2308Z 210DEG 7KT 2692 9872
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
54Special weather statement, Oct 22, 6:14 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Brownsville TX
614 PM CDT Fri Oct 22 2021
TXZ249-230000-
Jim Hogg TX-
614 PM CDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of northeastern Jim
Hogg and northwestern Brooks Counties through 700 PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hebbronville High School, or near Hebbronville, moving west at 10
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
2725 9853 2725 9851 2724 9851 2717 9853
2719 9883 2727 9881 2727 9880 2729 9880
2736 9878 2736 9863 2734 9862 2734 9859
2736 9859 2736 9855
TIME...MOT...LOC 2313Z 104DEG 8KT 2728 9859
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
54Special weather statement, Oct 22, 7:05 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Brownsville TX
705 PM CDT Fri Oct 22 2021
TXZ248-249-230045-
Jim Hogg TX-Zapata TX-
705 PM CDT Fri Oct 22 2021
...Strong thunderstorms will impact portions of western Jim Hogg and
east central Zapata Counties through 745 PM CDT...
At 705 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Randado to near Guerra.
Movement was northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bustamante, Zapata County Airport, Escobas, Guerra, Randado and
Thompsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2727 9880 2694 9855 2678 9899 2698 9929
2727 9891
TIME...MOT...LOC 0005Z 139DEG 10KT 2702 9877 2687 9897
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
54Special weather statement, Oct 22, 7:46 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Brownsville TX
746 PM CDT Fri Oct 22 2021
TXZ248-249-230130-
Jim Hogg TX-Zapata TX-
746 PM CDT Fri Oct 22 2021
...Strong thunderstorms will impact portions of western Jim Hogg and
Zapata Counties through 830 PM CDT...
At 746 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Randado to near Zapata
High School. Movement was northwest at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Guerra, Zapata County
Fire Department, Randado, Escobas, Zapata Middle School and Siesta
Shores.
This includes US Highway 83 between mile markers 744 and 778.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2709 9943 2710 9944 2713 9943 2715 9944
2716 9943 2727 9891 2727 9881 2679 9855
2679 9919 2697 9939 2697 9938 2698 9938
2702 9942 2701 9943 2702 9944 2704 9944
2706 9945
TIME...MOT...LOC 0046Z 142DEG 13KT 2702 9877 2692 9921
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
54Special weather statement, Oct 22, 8:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
828 PM CDT Fri Oct 22 2021
TXZ248-230215-
Zapata TX-
828 PM CDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of northwestern Jim
Hogg and northeastern Zapata Counties through 915 PM CDT...
At 827 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bustamante, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bustamante and Escobas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2727 9910 2721 9895 2707 9895 2692 9906
2699 9924 2727 9916
TIME...MOT...LOC 0127Z 203DEG 11KT 2703 9912
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
54The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:05 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 40 min |
| Oct 22, 7:46 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 44 min |
| Oct 22, 8:36 PM CDT | Special Weather Statement | BRO | Jim Hogg | 39 min |
| Oct 23, 4:29 AM CDT | Coastal Flood Statement | BRO | Kenedy | 23 hr |
| Oct 23, 10:32 AM CDT | Special Marine Warning | BRO | 28 min | |
| Oct 23, 11:51 AM CDT | Special Marine Warning | BRO | 39 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.